[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1972

Pimples Following the "Pill"

Author Affiliations

Philadelphia

Arch Dermatol. 1972;105(2):298. doi:10.1001/archderm.1972.01620050096031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  By suppressing sebum secretion, the "pill" has proved helpful in many cases of female acne vulgaris. Estrogens mediate this effect by lowering the circulating level of testosterone.The roster of adverse reactions accompanying the long-term administration of oral contraceptives is very well known indeed. Less appreciated are the changes which may occur after the medication is stopped. Dermatologists are fairly familiar with the increased shedding of club hairs which cause fears of baldness. This hair loss is usually temporary and though quite common is able to be overlooked because of its minor quality.We call attention now to another manifestation which we have named "postcontraceptive acne." It is perhaps just as common as hair loss but seems not to have been recorded hitherto. A typical case behaves as follows.A young woman in her mid 20s who has been taking the pill for one or more years

First Page Preview View Large
First page PDF preview
First page PDF preview
×